Immune-Related Adverse Events (irAEs) - Colitis
 • ...
92
Description

Immune-Related Adverse Events (irAEs) - Colitis

 • More commonly seen with anti-CTLA-4: Grade 3/4 colitis is higher with ipilimumab (<10%) than with anti-PD-1 agents (1-2%).

 • Timing: 6-8 weeks (median) after initiation of therapy.

 • Signs/Sx: Diarrhea, abdominal pain

 • Diagnosis: CBC; BMP; CRP; ANCA; consider lactoferrin/calprotectin; flex-sig and/or colonoscopy; rule out alternative etiologies: Clostridium difficile, bacterial or viral pathogens (stool Cx, O&P, CMV PCR, cryptosporidia); CTAP can show mild diffuse bowel thickening or segmental colitis associated with diverticulosis; GI consult for EGD/colo (can affect upper/lower) for grade 2 sxs (4-6 BM/d >baseline), pathology shows active acute colitis.

 • Treatment: Symptomatically with antidiarrheal agents after exclusion of infection; Grade 1/2 (<3/4-6 BM >baseline): antidiarrheal; budesonide 9 mg PO or prednisone PO if fails to improve (G1>14d; G2>3d); Grade 3/4 (>6 BM over baseline): systemic glucocorticoids (prednisone 1-2 mg/kg or methylprednisolone 1-2 mg/kg IV) with taper; infliximab in refractory cases



#Colitis #irAEs #Skin #Toxicity #oncology #CheckpointInhibitors #diagnosis #management 
Contributed by

MGH White Book Manual
@MGHWhiteBook
Account created for the MGH Internal Medicine Housestaff Manual "White Book" - https://stk10.github.io/MGH-Docs/WhiteBook-2019-2020.pdf
0 Comments

Related content